Thyroid UK

Flank/ kidney pain, increased urination & rapid weight loss on Levothyroxine?

Hi there.

I am almost 6weeks into Levothyroxine and have been prescribed 50mcg. I’m curious if any of you had extreme weight loss, flank (kidney region) pain, increase urination, elivated BP, heat intolerance & rapid heartbeats when first taking Levothyroxine?

I am so scared that these aren’t side effects of the medication, but potential signs of kidney issues(disease/failure/ cancer)? I am only 26 (27 in June) but have been extremely obese most of my life and experimented in several extreme diets including various pills, patches and anorexia/bulimia, so safe to say I’ve been tougher on my body than the “average” “young person”.

But anyways, like I said, I am super scared that my kidneys are messing up, so I am hoping these side effects are actually just from the Levothyroxine. Thank you for any help.

2 Replies
oldestnewest

Try not to worry. They may well be that your body is waking up a little now you are on medication. It takes 6 weeks to get a new dose fully into your body and I see you have been on it for nearly thatcamoint of time. I hope your doctor has told you to go back after 6-8 weeks for a retest? If not make an appointment for more bloods. You may need an increase. If so increases are in 25's and then the process is repeated until you are on the correct medication for you. When we start to take medication our body shows it's working when it is losing fluid that we put on when we need treatment. It should settle down soon but if it doesn't or the pain doesn't go then please see your doctor. You may have a small stone that can't cope with the increased fluid but best to check it out if it continues to be a problem.

1 like
Reply

You must get your symptoms checked out, don't just assume it's a side effect of Levo, kidney pain and rapid weight loss should always be taken seriously.

1 like
Reply

You may also like...